Skip to main content

Infant/Child Reduced Energy Defibrillation Electrodes News

The US Food and Drug Administration recently announced a voluntary field action on the Infant/Child Reduced Energy Defibrillation Electrodes, citing possible defects in the product. The voluntary field action for the product was carried out by Physio-Control, one of the leading defibrillator manufacturers in the country, although the product in question was manufactured by Cardinal Health. The FDA has since classified the voluntary field action as a Class 1 recall based on the artwork depiction of incorrect placement of defibrillation electrodes.

The FDA went further to state that these defibrillation electrodes, manufactured by Cardinal Health, don’t have any functional or performance defects. The only problem with these defibrillation electrodes is in their packaging, where the manufacturer displays the incorrect electrode placement on the infant’s body. These defibrillation electrodes are part of the components of Cardinal Health’s Lifepak automated external defibrillators.

The purpose of the voluntary field action on these defibrillation electrodes is to contact the customers, notify them of the issue, and give them the correct electrode placement guidelines until the corrected defibrillation is delivered to them. But, was the company a little too late? The recalled product was sold under the Cardinal Health brand name. The period of sale was not specified, meaning that there’s a good chance that a lot of moms had already used the product on their children.

Are Cardinal Health’s Infant/Child Reduced Energy Defibrillation Electrodes Safe?

Well, according to the FDA, nothing’s wrong with the functioning or the performance of the defibrillation electrodes – the voluntary field action was prompted by incorrect placement of the electrodes on the packaging. Therefore, if you have used this product before, you probably figured that the placement was labeled incorrectly and corrected it; no big deal, right? Wrong. What about someone who has never used a defibrillator before?

Your guess is as good as mine. Some people, having no prior experience with the product may have innocently used the electrode placement instructions on the packaging, leaving their babies suffering from the side effects. In our case, the side effects of incorrectly placed defibrillator electrodes are unsuccessful energy delivery, causing serious — potentially fatal — injuries. So, the affected batches of Infant Reduced Energy Defibrillation Electrodes from Cardinal Health are not safe.

The Side Effects of Child Reduced Energy Defibrillation Electrodes

To understand the potential side effects of incorrectly placed defibrillation electrodes, you need to understand how the product works. Defibrillators are used to deliver a safe dose of electric current to the heart (aftershock) to end dysrhythmia. Defibrillators can be implanted, transvenous, or external depending on the type of device or what its used for. An Infant/Child Reduced Energy Defibrillator falls under the category of Automated External Defibrillators (AEDs).

AEDs are used to automate treatable rhythms, and one doesn’t need any kind of training to use it. One of the most common types of AED is the Infant/Child Reduced Energy Defibrillator that is used to deliver lifesaving defibrillation treatment to an infant or a child. The current is delivered by the defibrillator electrodes, which are usually a part of the whole Infant/Child Reduced Energy Defibrillation kit. For the defibrillator to work, the electrodes have to be placed correctly on the infant/child’s body.

Infant/Child Reduced Energy Defibrillators are used to deliver defibrillation treatment for children with low energy, a condition that’s also referred to as lethargy. It’s the complete lack of movement and energy. This situation has been attributed to cardiac disturbances among infants and toddlers. A defibrillator sends a safe dose of electric current through the body to restore cardiac rhythm and reverse the condition.

For defibrillation to work, defibrillator electrodes have to be placed correctly. If they are not, the treatment will not work, and no energy will be delivered. On top of that, incorrect electrode placement may lead serious injuries, which could even lead to death. Cardinal Health’s incorrect placement on electrodes on the Infant/Child Reduced Energy Defibrillation Electrodes packaging might cause a problem.

What If Your Child Is Affected?

Incorrectly placed Infant/Child Reduced Energy Defibrillation Electrodes (as they are on the packaging) can potentially leave your child with injuries, or worse still, death. If a mother unknowingly places the electrodes as they appear on the packaging and leaves her child suffering from the side effects, what steps can she take against the company? Keep in mind that it’s the company’s artwork on the placement of the defibrillation electrodes that’s misleading.

Technically, that’s the company’s fault. As an affected parent, that’s your legal recourse. Also, if you know someone whose child has suffered the bad side effects of Cardinal Health’s Infant/Child Reduced Energy Defibrillation Electrodes blunder, tell him/her to get a lawyer. You may have to file a lawsuit against the company. Look for a lawyer with a background in cases such as this one. Don’t forget research the lawyer’s background before you make the decision to hire him/her.

Popular posts from this blog

News About Phenobarbital Tablets by C.O.Truxton

Do you own a bottle of Phenobarbital Tablets by C.O. Truxton, Inc.?   Maybe you, or someone you know, has been prescribed phenobarbital tablets for sleep, or to control convulsions or seizures.

C.O. Truxton, Inc., has recalled Phenobarbital Tablets, 15mg, because someone who bought a bottle of this medication discovered the label had been placed in error on a bottle of this medication with a different dosage strength. The bottle labeled 15mg tablets was actually 30mg tablets. This mistake on the label could potentially cause someone to accidentally take an overdose of phenobarbital.

If you take an overdose of phenobarbital, it can cause:

your heart to beat too fast your breathing to be too rapid  you to become pale, weak, and sweat heavily  you to become unconscious  your kidneys to fail, leading to reduced urine, swelling of legs and feet, possibly confusion, shortness of breath you to fall into a coma you to need life-saving emergency treatment 

Even though only one mislabeled bottle…

News About Codeine and Tramadol Restrictions for Children

Earlier this year, the Food and Drug Administration warned parents against giving their young ones prescription drugs with codeine and tramadol. The agency said that the drugs could lead to severe breathing problems among the children and even death.

Codeine is indicated as a suitable drug for pain and cough while Tramadol heals pain. Codeine is also used as a cough syrup for toddlers and cold remedies. Manufactured by Par Pharmaceuticals, codeine is a generic medicine which is associated with various brands. It is usually marketed as a single ingredient drug or in combination preparations with paracetamol, aspirin, and ibuprofen.  The various combinations also pose a greater risk to children aged 12 years and below and among adolescents aged 18 years and below.  The drug is also marketed in products containing muscle relaxers. Healthcare providers are discouraged from prescribing the drug to adolescents aged between 12  and 18 years who are obese or show any other conditions that may…